MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Patient's exact weight: (b)(6).(b)(4).The device has not been received for analysis.Should the device become available for analysis and there is any further relevant information, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator hd access sheath device was used in the right ureter during a cystoscopy, right ureteroscopy with laser lithotripsy and right ureteral stent exchange procedure performed on (b)(6) 2021.During the procedure, a piece of the tip of the sheath broke off and was found floating in the kidney of the patient.Reportedly, the detached piece was retrieved using a disposable stone grasper.The procedure was completed with another navigator hd access sheath device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Fda registration#: (b)(4).Block a4: patient's exact weight: 81.6 kg.Block h2: additional information: block e1 (initial reporter phone and initial reporter email).Block h6: device code a0401 captures the reportable issue of piece of the sheath's tip broke off inside the patient.Block h10: although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Fda registration#: (b)(4).Block a4: patient's exact weight: 81.6 kg.Block h6: device code a0401 captures the reportable issue of piece of the sheath's tip broke off inside the patient.Block h10: investigation result: a visual examination of the returned complaint device found that the dilator was cut and was melted at the tip section, thereby the reported event of tip detachment was confirmed.Functional evaluation was performed and the dilator advanced through the sheath without any problem.There were no other problems noted to the device.This failure is likely due to the contact of the dilator with an electrified instrument and/or laser which can cause an overheating of the dilator tip, leading to the tip breaking.Moreover, the dilator tip material was found melted which may be a result of a non-recommended use, handling and manipulation of the device.Therefore, the most probable root cause is unintended use error caused or contributed to event since the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instruction for use (ifu)/product label.

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11663763
Report Number3005099803-2021-01680
Device Sequence Number16918518
Product Code FED
UDI-Device Identifier08714729837992
UDI-Public08714729837992
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model NumberM0062502250
Device Catalogue Number250-225
Device Lot Number0026184039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer06/03/2021
07/08/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date06/25/2021
07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight82